I wanted to tell you all about what I have done and at the same time respond to debaser's recent post and the post from the new member, questforhealing. . .
By last Thursday, I was in much pain and extremely depressed. I have been on every ppi and have been taking nexium twice a day for about 2 months. about a week ago, it just stopped working. I don't know why. I was getting the burn and all other side effects in spades. I looked in my desk drawer and saw pills and Tums and Mylanta and Gaviscon and decided that I was done with all this crap. I was going to ween myself off the ppi's (honestly, I have had this problem for nearly 4 months and it has just been getting worse and worse) and all these d * * * meds. I figured I would get some acid rebound and was prepared to deal with that. I stopped the nexium cold turkey last Thursday. Since that time, while I have had a bit of reflux, it is almost completely gone. Like debaser, I am knocking on wood because this seems too good to be true but without the ppi's I am at about 90%. Before I stopped, I was at 20%. I don't know for certain, but I think the ppi's were causing something called hypergastinemia??? Anyway, it's been 4 days and I am doing really well without the nexium; even went out for Mexican food the other evening and drank a margarita and only had to take two Tums when I got home and was just fine.
I'm done with the PPI's. For the remainder of the reflux I have (which is minimal compared to what I have had for the last 4 months), I am going to try the natural alternatives.
I'll keep you all posted.
Well, the real point about
my post (if I remember correctly -- I'll try to find it in a minute) is that it was the anti-anxiety drug that made my reflux better. I had quit Prevacid about
a week before going on the Klonopin, and experienced a significant increase in reflux symptoms during that time. The reduction of anxiety initially lessened the impact of GERD quite a bit. That I can say unequivocally.
Since then, I have had a bit of what my doctor and I think may be a bit of GERD rebound (bloating, very mild nausea), and am actually going back on the Prevacid to see what happens. If those things go away, I'll have isolated a problem. I intend to ditch the PPI afterwards and deal with the GERD in some other way.
Originally, I stopped the Prevacid to see if it was CAUSING my bloating/nausea. Since I'm still having those symptoms after being off the med for a month, I guess it had nothing to do with it. The bloating/nausea could have been caused by BOTH anxiety and GERD. If that's true, then it explains why my symptoms are milder after starting Klonopin. If the Klonopin and Prevacid make these symptoms go away then I think I'll have found my problem.
I hope all that makes sense. I'm kind of tired tonight.
I'm feeling much better than I used to, that's for sure, and now I'm on a quest to feel "perfect". It may be a fool's errand but we'll see...